It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Norvasc and neuropathy

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-12-2007, 07:55 AM   #1
    njillard
    Registered User
    (female)
     
    Join Date: Nov 2007
    Location: Woodcliff Lake, NJ
    Posts: 1
    njillard HB User
    Norvasc and neuropathy

    I have been taking Norvasc for over a year now, and most days it is becoming more and more of a problem to walk. I have swollen feet, leasing to fasciitis and Morton's neuroma, and my feet are just painful. Can I assume there is a connection with this drug, more so than with simvastatin or Tekturna (which I have just begun to take). Most of these drugs are causing hair loss - but I am not sure which one. I am taking COQ10 so the statin will not wear away the heart muscle, and folic acid for high cysteine. Could one of these drugs be causing this early marker for heart disease?

     
    Sponsors Lightbulb
       
    Old 11-12-2007, 08:17 AM   #2
    cartner
    Senior Veteran
    (male)
     
    cartner's Avatar
     
    Join Date: Sep 2005
    Location: Egypt
    Posts: 1,671
    cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
    Re: Norvasc and neuropathy

    Quote:
    Originally Posted by njillard View Post
    I have been taking Norvasc for over a year now, and most days it is becoming more and more of a problem to walk. I have swollen feet, leasing to fasciitis and Morton's neuroma, and my feet are just painful. Can I assume there is a connection with this drug, more so than with simvastatin or Tekturna (which I have just begun to take). Most of these drugs are causing hair loss - but I am not sure which one. I am taking COQ10 so the statin will not wear away the heart muscle, and folic acid for high cysteine. Could one of these drugs be causing this early marker for heart disease?
    I don't know anything about those drugs but I know that Norvasc causes feet swelling. I think you need to change your medication, I guess that your dr would try to add a diuretic first before changing your medication.
    Good luck,
    Michael

    Last edited by cartner; 11-12-2007 at 08:18 AM.

     
    Old 11-12-2007, 11:23 AM   #3
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: Norvasc and neuropathy

    Hi,

    I think that the problems with your feet can be attributed to the use of Norvasc. While I was on it and before I was switched to Felodipine I had no problems. For some strange reason Felodipine affects me more adversely than Amlodipine. I should probably ask about switching back. I think the only way we can avoid these swellings is by discontinuing these drugs. Do you take it for hypertension? If so, there are other options.

    As for your other question:
    Everyone is at risk for cardiovascular disease. We usually worry about the established CVD markers, such as high cholesterol levels, family history, being overweight, smoking etc. Few of us consider the remaining factors that contribute to the development of heart disease, such as bacterial infections, oxidative stress, elevated homocysteine levels, lipoprotein, mitochondrial function and many others.
    Homocysteine is an amino acid, which our bodies manufacture when metabolizing food. It contributes to atherosclerosis and reduces the flexibility of blood vessels. I has been shown that high serum levels of this substance increase the risk of MI and strokes. So I don't blame you for being worried. I can't say whether or not the medications you take might be affecting your metabolism...my guess is...OF COURSE THEY ARE !!!! I am on the same boat, so to speak. My experience with Lipitor (Atorvastatin): it reduced my cholesterol levels like magic within two months. I also developed problems in my legs & calves. I even lost my balance while entering the hospital one day for a test. This scared me so much I quit the drug. One of my doctors talked me into taking it again. My cholesterol levels are excellent...and I have aches & pains I never had before. I take 200mg CoQ10, hoping it replaces some of the amount of this enzyme I lose. As you know, Lipitor supresses its production, as well as the production of cholesterol.
    The good news: Tekturna is safe to take with a statin and amlodipine....hurray! Since it is a new concept in blood pressure control and works by inhibiting renin levels, it will be interesting to see how well it works. I hope you'll let us know!

    What does your doctor suggest? If you can discontinue Amlodipine, I think you owe it to yourself to try.

    flowergirl

    Last edited by flowergirl2day; 11-12-2007 at 11:48 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Another drug question----who else has stopped Norvasc and why LeeAnn76 High & Low Blood Pressure 12 11-03-2008 02:44 PM
    Norvasc And Dry Eyes? Flutterby51 High & Low Blood Pressure 6 07-06-2007 06:54 PM
    Joint and Muscular pain with Norvasc richie65 High & Low Blood Pressure 10 12-14-2006 03:24 PM
    Norvasc??? TexasCookie High & Low Blood Pressure 12 06-09-2006 03:31 AM
    Norvasc: Tell us your experience please. cartner High & Low Blood Pressure 16 10-25-2005 08:53 AM
    Norvasc, water pills, overweight...help please! zookeeper30165 High & Low Blood Pressure 12 10-14-2005 02:46 AM
    New to hypertension....Dr. wants to put someone I know on NORVASC...suggestions plz? ann_holtz High & Low Blood Pressure 18 10-05-2005 05:22 PM
    Norvasc and high blood pressure crider High & Low Blood Pressure 9 09-24-2005 06:38 PM
    Norvasc causing Neuropathy Symptoms?? cdh6663 Neuropathy 2 06-25-2004 05:48 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:33 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!